MAUDE Adverse Event Report: ARTHREX, INC. UNIVERS VAULTLOCK GLENOID, MEDIUM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

ARTHREX, INC. UNIVERS VAULTLOCK GLENOID, MEDIUM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number UNIVERS VAULTLOCK GLENOID, MEDIUM
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994)
Date of Event 05/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 5/17/2022, it was reported by a sales representative via email that patient underwent a shoulder arthroplasty procedure on (b)(6) 2020.In (b)(6) 2021, patient complained of pain.On (b)(6) 2022, patient was positive for a c.Acnes infection and underwent revision surgery on (b)(6) 2022.During the revision arthroplasty surgery, an ar-9106-02 arthrex univers vaultlock glenoid, an ar-9100-10s univers apex humeral stem, and an ar-9148-19p arthrex univers ii 3d humeral head were explanted.Case was completed by implanting an antibiotic cement spacer.The original shoulder arthroplasty procedure, was performed at fox valley orthopedic associates surgery center by a different surgeon.Additional information received on 5/18/2022: all devices that were implanted on (b)(6) 2020 were explanted during revision surgery on (b)(6) 2022.After patient complaint of pain in (b)(6) 2021, patient was monitored and revision surgery was schedule.Due to other non-orthopedic reasons, revision surgery was delayed until (b)(6) 2022.Other than the antibiotic cement spacer, no new arthrex devices were implanted during revision surgery.
 
Additional Manufacturer Narrative
The complaint is unable to be confirmed based on the customer-provided photos, which do not display the alleged infection or revision.No change in harm was identified.

Brand Name
UNIVERS VAULTLOCK GLENOID, MEDIUM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key14601917
Report Number1220246-2022-05021
Device Sequence Number20354714
Product Code KWS
UDI-Device Identifier00888867239326
UDI-Public00888867239326
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K161108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberUNIVERS VAULTLOCK GLENOID, MEDIUM
Device Catalogue NumberAR-9106-02
Device Lot Number1027261917
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2022
Supplement Date Received by Manufacturer05/17/2022
Initial Report FDA Received Date06/06/2022
Supplement Report FDA Received Date06/10/2022
Date Device Manufactured06/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown